Tardive dyskinesia on clozapine: A case report

Laila Asmal

Abstract


Antipsychotic-induced tardive dyskinesia is a potentially irremediable and debilitating condition with the onset most commonly associated with the use of first-generation antipsychotics. The development of tardive dyskinesia on clozapine, a second-generation antipsychotic, is uncommon, and the drug is therefore a treatment option for those patients who develop the syndrome following treatment with first- generation agents. I report on the case of a 27-year-old man who developed severe tardive dyskinesia following initiation of clozapine treatment. To the best of my knowledge, this is the first case of tardive dyskinesia associated with clozapine use reported in South Africa.

Keywords


clozapine, tardive dyskinesia, antipsychotics

Full Text:

PDF


DOI: http://dx.doi.org/10.4102/sajpsychiatry.v15i1.169

Submitted: 20 January 2009
Published: 01 March 2009




African Online Scientific Information Systems (Pty) Ltd t/a AOSIS
Reg No: 2002/002017/07
RSA Tel: 086 1000 381
International Tel: +27 21 975 2602
15 Oxford Street, Durbanville, Cape Town, 7550, South Africa
publishing(AT)aosis.co.za replace (AT) with @

All articles published in this journal are licensed under the Creative Commons Attribution 4.0 International (CC BY 4.0) license, unless otherwise stated.
Website design & content: ©2018 AOSIS (Pty) Ltd. All rights reserved. No unauthorised duplication allowed.
By continuing to use this website, you agree to our Privacy Policy.

Subscribe to our newsletter

Get specific, domain-collection newsletters detailing the latest CPD courses, scholarly research and call-for-papers in your field.

Subscribe

South African Journal of Psychiatry    |    ISSN: 1608-9685 (PRINT)    |    ISSN: 2078-6786 (ONLINE)